# SDR 2015FA0000173

- Difficulty date: April 27, 2015
- Submitted: May 1, 2015
- Operation: General aviation
- Aircraft: N221CA
- Make and model: Piper PA-60-601P
- Aircraft serial: 61P0392133
- Aircraft time: 5,011 hours
- Engine: Lyc IO540S1A5
- Engine time: 1,333 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: IO540S1A5
- Part serial: L1344948A
- Condition: Failed
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THAT IN FLIGHT, ENGINE MADE SOME NOISES FOLLOWED BY LOSS OF ENGINE POWER, LT ENGINE. PROP WENT TO UN-COMMANDED FEATHER WITH A SUDDEN INCREASE IN RPM BEFORE ENGINE STOPPED RUNNING. INVESTIGATION ON THE GROUND REVEALED NO MOVEMENT OF THE PISTONS IN CYLINDERS 3, 4, 5, 6 ON LT ENGINE WITH PROP ROTATION, BUT PISTONS IN NR 1 AND 2 CYLINDERS ARE MOVING WITH PROP ROTATION. NO DISASSEMBLY OF ENGINE HAS BEEN DONE, BUT SUSPECT THAT THE CRANKSHAFT HAS BROKEN BETWEEN CYLINDERS 1 AND 2 AND 3 AND 4.
